Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Child with chronic kidney disease. Feeling nausea, palpitation and stomach and back cramps after blood transfusion. Reaction?

Hi Doctor, my dau has CKD just rec d 2 units PRBC for hgb 7.1. Cr was 3.66 after first unit (they were checking K+) Cr was 4.4. My question is whether this is an accurate Cr since it was diluted by (new) blood(?). We just got home and she is very nauseous and heart racing, cramps in back and stomach . Could she still develop a reaction to the transfusion?
Asked On : Tue, 2 Apr 2013
Answers:  1 Views:  17
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Orthopaedic Surgeon 's  Response
creatinine is index on renal function, and one unit doesn't dilute creatinine level. For symptoms of backache,nausea etc,some minor effects on transfusion are some times there when mild anti-allergic drugs may be used to suppress minor allergic reactions.,common but not serious.Clinical evaluation for all vital parameters by physician should be done and observation for 2 days willresolvetransfusion related problems
Answered: Wed, 3 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor